Discussions that mention paxil

Panic Disorders board


I tried to use the instant message function but it said I was not allowed. I read a post about Paxil and saw that you are taking it. I switched from Celexa to Paxil 12 days ago and have experienced a really rough time with side effects.

At first I had an upset stomach and headache as well as itching..........that eased up after a couple of days........but I also have this weird feeling in my head........it's as if I can't think straight...........as well as many strange sensations in my head.......I feel terrible and my anxiety is up still...............

I was hoping you could tell me more about your experience with Paxil and if you had these side effects and how long till they subsided..........I don't want to give up on this to early.............

Any info would be much appreciated!

Kaytee
Quote from KayT:
I tried to use the instant message function but it said I was not allowed. I read a post about Paxil and saw that you are taking it. I switched from Celexa to Paxil 12 days ago and have experienced a really rough time with side effects.

At first I had an upset stomach and headache as well as itching..........that eased up after a couple of days........but I also have this weird feeling in my head........it's as if I can't think straight...........as well as many strange sensations in my head.......I feel terrible and my anxiety is up still...............

I was hoping you could tell me more about your experience with Paxil and if you had these side effects and how long till they subsided..........I don't want to give up on this to early.............

Any info would be much appreciated!

Kaytee


I feel bad because I didn't even see this post until today. I'm not always on the boards that often. Sorry! So, even if I've answered it in a different post, here is a little advice for you and others:

Anyway, just to give you an idea, it took me 4-6 weeks to get COMPLETELY used to Paxil in its entirety. The doctors and pharmacists are right on this one. And you have to keep taking it every day as directed or you really will NOT get used to it. It takes routine doses to get your body used to it. Too many people only give it a few weeks or even days and then they give up. Yes, the panic attacks are still going to be there at first. Ask your doctor for Xanax or something else that you can take UNTIL your body starts getting used to things. That's what my doctor did for me. And I weened myself off of Xanax with no problem, though, there are time I wish I still had it and I will get to that later. The side effects were a struggle. I was feeling fatigued, sick to my stomach, and my anxiety SEEMED worse. I felt like I was..FLOATING. It made me constipated. BADLY. To where I would be in pain. Sex?? Don't even ask for it.

However, I gave it a chance. My doctor only upped my dose once from 20mg to 30mg. I feel rather balanced and I haven't felt this good in ages. I feel like I'm finally on the road to recovery. Paxil has given me a chance to start changing other things in my life. The side effects MOSTLY go away. My sex drive is back, I no longer get sick to my stomach from it, I'm not fatigued (my energy level has gone up - because I'm not too worn out to exercise!), and panic attacks are tiny and nonexistant!

NOTE: DO NOT, NO MATTER WHAT - Do NOT just quit taking it or say, forget to take it with you when going out of town, don't forget to pick it up from the pharmacy, don't accidently put it with trash and accidently toss it...All of which I have done...RECENTLY.

Because if you forget to take it more than a couple of days in a row, you're going to feel it. You're going to get nauseous WITHOUT IT. You're going to feel weird in the head. Floaty. You're going to get the crazy night sweats and shitty dreams. Your body chemicals basically depend on this to keep it going right. That's right you have to taper off this medication SLOWLY with the doctor's help. When you start taking it again, even after only two missed doses, you'll have a few side effects again. But just deal with it.

IT WILL PASS.

And you WILL feel better.

Really.
Thanks for the response.

You have answered many of my questions on the forum and I truly appreciate you finding this and replying.

I have given the Paxil 5 weeks to work and so far the side effects have been worse with each week I take it.........not sure why........I took it before and did fine........but that was almost five year ago and I was an anxiety mess.........Saw the doc today and he is switching me over to Zoloft..........I did taper to 10mg of the Paxil hoping the SEs would ease up and I could taper back up........but not luck............It put me in that infamous "Paxil Fog" and never seemed to let up..........

Anyhow, I hope since I am still on 10mg I won't have many more withdrawal effects.............because getting down to 10 after only being on it for four weeks was tough..........

Thanks again,

Kaytee:-)